Texas, 2004

Hail in Texas, April 11, 2004

April 11, 2004 · NWS HGX · 8 events in 3 counties and zones

8 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$95,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 10, 10:00 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 10, 10:00 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1100 PM CDT SAT APR 10 2004

.LATE EVENING DISCUSSION...
QUITE A BUSY EVENING. STRONG STORMS NOW OVER COAST AND NEARSHORE
WATERS. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS STILL OVER CWFA.
UPDATED CWFHGX AND WILL INCLUDE SMALL CRAFT ADVISORY FOR BAYS AND
COASTAL WATERS FOR REST OF TONIGHT. ZFPHGX WILL BE UPDATED TO
REFLECT EXPIRATION OF SEVERE THUDERSTORM WATCH 66.
37/42

&&

.AFTERNOON DISCUSSION...
LINE OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF CENTRAL
AND SOUTHWEST TEXAS. A SEPARATE...SMALLER LINE HAS POPPED UP IN THE
PAST HALF HOUR EXTENDING FROM BURLESON COUNTY INTO NORTHERN GRIMES
COUNTY. NORTHERN STORMS ARE PUTTING OUT OUTFLOW BOUNDARIES THE LENGTH
OF THE LINE. THE BIG QUESTION WILL BE WHAT EFFECT WILL THESE
BOUNDARIES HAVE ON OUR WEATHER. MORNING SOUNDINGS AND ACARS
SOUNDINGS SHOWED A FAIRLY STRONG CAPPING INVERSION IN PLACE...BUT
REVIEWING THE 18Z ACARS DATA INDICATE THE CAP HAS BEEN SIGNIFICANTLY
WEAKENED. THUNDERSTORMS LOOK TO BE A GOOD BET THROUGH THE LATE
AFTERNOON AND NIGHTTIME HOURS. STEEP LAPSE RATES ABOVE THE INVERSION
SUGGEST SEVERE HAIL COULD ACCOMPANY SOME OF THE STRONGER STORMS. HEAVY
RAIN IS ALSO A GOOD POSSIBILITY.

WIDESPREAD RAIN AND PERHAPS A FEW THUNDERSTORMS WILL REMAIN AROUND
THE AREA ON SUNDAY. WARM ADVECTION ABOVE THE FRONT WILL AID
PRECIPITATION...SOME OF WHICH WILL LIKELY PRODUCE HEAVY RAIN.

ALL THE RAIN SHOULD CLEAR OUT OF THE AREA ON MONDAY. A COUPLE OF
COOL DAYS WILL FOLLOW BUT A NICE WARM UP WILL BEGIN ON WEDNESDAY INTO
THE END OF THE WEEK. RAIN CHANCES WILL BE NIL THROUGH THAT PERIOD.
46/33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY IN EFFECT FOR GALVESTON/MATAGORDA BAYS
AND COASTAL WATERS OUT TO 60 NAUTICAL MILES.

&&

.POINT TEMPS/POPS...
COLLEGE STATION (CLL) 54 61 45 62 39 / 70 70 60 30 05
HOUSTON (IAH)         56 63 47 63 40 / 80 70 60 30 05
GALVESTON (GLS)       61 67 52 67 49 / 80 70 60 30 05

&&
Hazardous weather outlook, Apr 10, 6:00 AM CST, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT SAT APR 10 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
700 AM CDT SAT APR 10 2004

...CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...
...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT AS WELL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS
THIS AFTERNOON...CENTRAL PORTIONS THIS EVENING...AND OFF THE COAST
AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THIS BOUNDARY AS IT APPROACHES. CONDITIONS
WILL BE FAVORABLE FOR SOME OF THE STORMS TO REACH SEVERE LEVELS WITH
LARGE HAIL BEING THE MAIN WEATHER THREAT...THOUGH DAMAGING WINDS
WILL ALSO BE A POSSIBILITY.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE TONIGHT GENERALLY SOUTH OF A LINE FROM BRENHAM TO
LIVINGSTON. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE WEST TO
EAST ALONG THE FRONTAL BOUNDARY...ENHANCING THE PRECIPITATION AND
LIKELY CAUSING SOME TRAINING HEAVY RAINS. EXPECT WIDESPREAD 1 INCH
RAINFALL ACCUMULATIONS IN THIS AREA TONIGHT WITH LOCALIZED 3 INCH
AMOUNTS POSSIBLE WHERE STRONGER TRAINING STORMS OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVERHEAD SUNDAY
THROUGH EARLY MONDAY PROVIDING A GOOD CHANCE OF RAINFALL. THOUGH
SEVERE WEATHER IS NOT ANTICIPATED...OCCASIONAL MODERATE TO HEAVY
RAINFALL CAN BE EXPECTED. THIS ADDITIONAL RAINFALL MAY BE ENOUGH TO
CAUSE A RISE ON AREA CREEKS...RIVERS AND STREAMS. THIS WILL CONTINUE
TO BE MONITORED AND THIS PRODUCT WILL BE UPDATED LATER THIS
AFTERNOON AS ADDITIONAL DATA BECOMES AVAILABLE.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 10, 7:09 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
809 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             ONALASKA                30.81N 95.11W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

0701 PM     HAIL             GOODRICH                30.61N 94.95W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

0710 PM     HAIL             20 E LIVINGSTON         30.71N 94.60W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

            REPORTED AT ALABAMA-COUSHATTA INDIAN RESERVATION.

&&

REHBEIN
Local storm report, Apr 10, 11:32 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1232 AM CDT SUN APR 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             DEER PARK               29.69N 95.12W
04/10/2004  0.88 INCH        HARRIS             TX   TRAINED SPOTTER

            HAIL REPORTED IN DEER PARK.

0816 PM     HAIL             ALDINE                  29.91N 95.38W
04/10/2004  1.75 INCH        HARRIS             TX   AMATEUR RADIO

0813 PM     TSTM WND DMG     7 NNW HOUSTON           29.86N 95.43W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            TREES DOWN AT E. LITTLE YORK RD AND HIRSCH RD.
            INTERSECTION EAST OF INTERSTATE 59 IN SHERWOOD PLACE
            AREA.

0810 PM     HAIL             PLUM GROVE              30.20N 95.09W
04/10/2004  0.88 INCH        LIBERTY            TX   PUBLIC

0747 PM     TSTM WND DMG     BELLAIRE                29.70N 95.46W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            GAS STATION CANOPY BLOWN OFF AT HWY 610 AT BEECHNUT.

0747 PM     TSTM WND DMG     BELLAIRE                29.70N 95.46W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            TREES DOWN ON FEEDER ROAD BETWEEN BELLAIRE BLVD AND
            BEECHNUT ST.

0745 PM     TSTM WND DMG     10 SW HOUSTON           29.67N 95.50W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            TREES AND TREE LIMBS DOWN ACROSS BRAESWOOD ON WEST SIDE
            OF HWY 610. TREES DOWN ON BEECHNUT STREET IN MEYERLAND
            AREA.

0745 PM     TSTM WND DMG     6 SW BELLAIRE           29.64N 95.53W
04/10/2004                   HARRIS             TX   TRAINED SPOTTER

            CARS OVERTURNED, WINDOWS BLOWN OUT OF BUILDINGS AT
            BELLAIRE AND HWY 8 INTERSECTION.

0743 PM     HAIL             N EDNA                  28.97N 96.65W
04/10/2004  1.75 INCH        JACKSON            TX   NWS EMPLOYEE

            GOLFBALL-SIZD HAIL IN NORTH EDNA. REPORTED IN BY CRP WFO.

0735 PM     HAIL             5 ENE KATY              29.83N 95.75W
04/10/2004  1.75 INCH        HARRIS             TX   TRAINED SPOTTER

            HAIL REPORTED AT HWY 6 AND CLAY ROAD - BEAR CREEK
            SUBDIVISION.

0730 PM     HAIL             NW TOMBALL              30.10N 95.62W
04/10/2004  1.75 INCH        HARRIS             TX   TRAINED SPOTTER

            1 INCH TO 1 3/4 INCH HAIL FROM TOMBALL TO MAGNOLIA IN
            MONTGOMERY COUNTY.

0710 PM     HAIL             20 E LIVINGSTON         30.71N 94.60W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

            REPORTED AT ALABAMA-COUSHATTA INDIAN RESERVATION.

0701 PM     HAIL             GOODRICH                30.61N 94.95W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

0652 PM     HAIL             15 NNE SPRING           30.26N 95.29W
04/10/2004  1.00 INCH        MONTGOMERY         TX   LAW ENFORCEMENT

            QUARTER-SIZE HAIL REPORTED BETWEEN THE WOODLANDS AND
            GRANGERLAND.

0650 PM     FUNNEL CLOUD     5 E KATY                29.80N 95.74W
04/10/2004                   HARRIS             TX   PUBLIC

            FUNNEL SPOTTED ON MASON ROAD, NORTH OF INTERSTATE-10.

0610 PM     HAIL             BELLVILLE               29.95N 96.26W
04/10/2004  1.75 INCH        AUSTIN             TX   PUBLIC

            FUNNEL CLOUD ALSO REPORTED.

0609 PM     HAIL             THE WOODLANDS           30.16N 95.49W
04/10/2004  0.75 INCH        MONTGOMERY         TX   AMATEUR RADIO

            REPORTED AT THE WOODLANDS MALL.

0608 PM     HAIL             COLUMBUS                29.70N 96.55W
04/10/2004  1.75 INCH        COLORADO           TX   LAW ENFORCEMENT

            STRONG WINDS ALSO REPORTED.

0604 PM     HAIL             MAGNOLIA                30.21N 95.75W
04/10/2004  4.25 INCH        MONTGOMERY         TX   AMATEUR RADIO

            REPORTED IN THE TURTLE CREEK SUBDIVISION.

0600 PM     HAIL             PINEHURST               30.19N 95.71W
04/10/2004  2.75 INCH        MONTGOMERY         TX   AMATEUR RADIO

0554 PM     HAIL             ONALASKA                30.81N 95.11W
04/10/2004  1.75 INCH        POLK               TX   LAW ENFORCEMENT

0552 PM     HAIL             SOMERVILLE              30.35N 96.53W
04/10/2004  1.00 INCH        BURLESON           TX   LAW ENFORCEMENT

0552 PM     HAIL             COLUMBUS                29.70N 96.55W
04/10/2004  1.75 INCH        COLORADO           TX   LAW ENFORCEMENT

            REPORTED BY THE SHERIFFS OFFICE BETWEEN COLUMBUS AND
            WEIMAR.

0538 PM     HAIL             ROANS PRAIRIE           30.58N 95.94W
04/10/2004  0.75 INCH        GRIMES             TX   LAW ENFORCEMENT

            RELAYED BY THE GRIMES COUNTY SHERIFF.

0415 PM     HAIL             4 W LATEXO              31.39N 95.54W
04/10/2004  0.88 INCH        HOUSTON            TX   TRAINED SPOTTER

            REPORTED BY A SPOTTER AT HOUSTON COUNTY LAKE.

0415 PM     HAIL             CROCKETT                31.32N 95.46W
04/10/2004  2.75 INCH        HOUSTON            TX   LAW ENFORCEMENT

            REPORTED AT THE QUAIL TRAIL SUBDIVISION IN CROCKETT.

0415 PM     HAIL             CROCKETT                31.32N 95.46W
04/10/2004  0.75 INCH        HOUSTON            TX   LAW ENFORCEMENT

            REPORTED AT THE SHERIFFS OFFICE. ALSO REPORTED ON FM 229
            JUST NORTHWEST OF TOWN.

&&

PB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Jackson

When
April 11, 12:50 AM CST
Where
Jackson County, Morales
Measured
1 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
29.133, -96.767

Quarter-size hail in Morales.

Hail, Wharton

When
April 11, 1:23 AM CST
Where
Wharton County, Pierce
Measured
1 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
29.233, -96.200

Quarter-size hail in Pierce.

Hail, Wharton

When
April 11, 1:30 AM CST
Where
Wharton County, El Campo
Measured
1.75 in hail
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
29.200, -96.283

Golf ball-size hail in El Campo.

Hail, Jackson

When
April 11, 9:50 AM CST
Where
Jackson County, Edna
Measured
0.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
28.983, -96.650

Penny-size hail in Edna.

Hail, Wharton

When
April 11, 9:50 AM CST
Where
Wharton County, El Campo
Measured
0.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
29.200, -96.283

Penny-size hail in El Campo.

Hail, Wharton

When
April 11, 10:10 AM CST
Where
Wharton County, Wharton
Measured
1.75 in hail
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
29.317, -96.100

Quarter-size hail in Wharton.

Hail, Fort Bend

When
April 11, 10:40 AM CST
Where
Fort Bend County, Beasley
Measured
0.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
29.500, -95.933

Penny-size hail in Beasley.

Hail, Fort Bend

When
April 11, 10:47 AM CST to 10:53 AM CST
Where
Fort Bend County, Missouri City
Measured
1 in hail
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
29.617, -95.533

Quarter-size hail reported at the Quail Valley subdivision.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392880, 5392881, 5392882, 5392883, 5392884, 5392885, 5392782, 5392783.